Facebook Pixel
EmpowHER Guest

Can Byetta cause pancreatitis ?

By Anonymous October 13, 2011 - 9:39am
Rate This

I've been injectng myself with 10 mpg of Byetta for the last 2 years. I have periodic bouts of diarrhea which accompanies hypoglycemia. Also, there is mild abdominal pain during these periods which can last 3-4 days.

Add a Comment1 Comments


On August 18, 2008 the FDA said it planned to strengthen warnings about life-threatening pancreas problems linked to the type 2 diabetes drug Byetta after getting two reports of deaths and four other hospitalizations in Byetta users. Those patients had hemorrhagic pancreatitis (inflammation of the pancreas with bleeding) or necrotizing pancreatitis (in which the inflamed pancreas destroys itself).
Patients who are taking Byetta should be observed carefully for signs and symptoms of pancreatitis, including persistent severe abdominal pain, sometimes radiating to the back, which may or may not be accompanied by vomiting. It is very important that you report all of your symptoms especially the episodes of diarrhea and hypoglycemia. Please do so as soon as your physician's office opens.

October 13, 2011 - 2:42pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!